Friday, August 15, 2008
The other day while talking with the doctor about the return of symptoms after titering down to 40 mg of Prednisone, she asked if it could be candida or thrush. I didn't think so, because I had already had a ten day dosing of Diflucan along with the days I was taking 60 mg of Prednisone. When people are taking steroids it can lower a person's resistance to whatever fungoids that our bodies carry naturally. They don't ususally present problems if we are healthy, but if we are immune compromised then the fungal conditions can proliferate.
So, on the thought of fungal infections, I did a little visited Pubmed today. In the search engine I put, oropharyngeal AND candidiasis. Which brought up 739 returns. Um... Maybe if I have time... like a day when I am really, really sick in bed with my laptop and my brain still works, I will peruse them all.
One abstract in particular caught my eye, and there was a free article on it. The concept of it was how well does one rinse out their mouth after using an asthma spray/inhaler. This is important because those inhalers contain steroids, which as I mentioned above can cause fungoids to proliferate.
The article is entitled: Kinetic Analysis of Effects of Mouth Washing on Removal of Residues Following Inhalagion of Fluticasone Propionate Dry Powder
Since I also have asthma, I found this very interesting. I really probably am not one of those who rinse well after using my asthma medicine, and so have caused some of my own miseries sometimes. From now on I am going to be more careful!
For information on Mouth Thrush there is a much more layman friendly reading located here.
Always seek the advice and supervision of a qualified licensed medical professional!
The information provided on this site has been created as an online journal only. The author is writing from her personal viewpoint and cannot guarantee the completeness or accuracy of the information displayed.
Comments to any of the entries are appreciated.